CSN Login
Members Online: 2

Taxotere

jojok
Posts: 5
Joined: Jun 2006

I posted a message here a while back about a carboplatin sensitivity reaction. My medical oncologist switched my chemo to taxotere and that seemed to go well for the first treatment anyway. I won't have my second until early July.

This was "cleanup" and consolidation chemo after a second occurence of Ovarian.
I have experienced some mouth sores with Taxotere but not as much neuropathy as with Taxol. They did not want to give any more Taxol because of neuropathy. I am going to try and log on here more frequently, this is a great group of people.

mopar
Posts: 1950
Joined: May 2003

When was your first occurance with OVCA? Did you have Carbo/Taxol then? Mine was 6 years ago, 6 rounds of Carbo/Taxol, terrible neuropathy. My recurrance was this February. Started Carbo/Taxol again. Second round had an allergic reaction to Taxol, so it was switched to Taxotere. I just had round 5 yesterday and have one left. So far, no allergic reactions, but many other unpleasant side affects. I get mouth sores, but not as bad as with Taxol. The biggest oral issue for me is no taste, cottony feel in my mouth, nothing I eat or drink satisfies me or makes it better. But I stick with light foods, icy cold drinks (even though I can't tell they're that cold!), and whatever I can manage.

Please keep us informed as to how you are doing. As for the sores, there is a mouthwash called Colgate Peroxyl. Start using it right after your treatment and it might help minimize the sores. If you still get them, I've used Orabase or Zilactin. It protects the sore and at least gives you a chance to eat pain free.

Lots of hugs and prayers coming your way. We'll be waiting to hear from you.

Monika

MichaelaMarie
Posts: 163
Joined: Aug 2005

Jojok, are you just taking one chemo? I had my 4th treatment today with Taxotere/Carboplatin. Ten minutes into the Carboplatin, starting having a sneezing fit, then noticed stinging in my hands, looked down and my palms were bright red. The nurse had the doctor come, he listed to my chest, order a bag of Benedryl to be infused, and said that if this happens again that I'm completely done with Carboplatin. I'm very disappointed....it has worked for me in the past too. Also, my CA-125 just dropped 16 points with the third treatment. Down to 71, which this substitute doctor still thought was good. What reaction did you have.......Take good care MM

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network